MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI SET; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI SET; CATHETER,INTRAVASCULAR,THERAP
Catalog Number SI-11142
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the procedure according to ifu, the md found guide wire defect (wire bending phenomenon occurs).So the md opened up the new kit to finish the procedure." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one mac with dilator, a guide wire, and a lidstock for analysis.The guide wire was inserted through the dilator.Signs-of-use in the form of biological material were observed on the guide wire surface.Visual analysis revealed that the guide wire was kinked in two locations.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.Further analysis did not reveal any defects or anomalies on the returned dilator nor the mac.The kinks on the guide wire measured 250mm and 340mm from the proximal weld.The guide wire length measured 455mm, which is within the specification limits of 450mm-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.84mm, which is within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.The dilator length measured 8 1/8", which is within the specification limits of 8 1/32"-8 9/32" per the dilator product drawing.The dilator inner diameter at the distal end measured 0.036", which is within the specification limits of 0.036"-0.038" per the dilator product drawing.The dilator inner diameter at the proximal end measured 1.3208mm, which is within the specification limits of 1.30mm-1.40mm per the dilator extrusion product drawing.The functional end of the guide wire was inserted through the distal tip of the returned dilator.Little to no resistance was encountered throughout the functional section of the guide wire.It passed completely through the dilator extrusion.Performed per ifu statement, "thread tapered tip of dilator/access device assembly over guidewire.Sufficient guidewire length must remain exposed at hub end of device to maintain a firm grip on guidewire".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing guidewire, dilator, or access device.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".The report of a kinked guide wire due to dilator resistance was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked in two locations.Despite the damage, the guide wire and dilator met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTILUMEN/PSI SET
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19804567
Report Number3006425876-2024-00724
Device Sequence Number7525266
Product Code FOZ
UDI-Device Identifier00801902102898
UDI-Public(01)00801902102898(11)230802(17)270728(10)71F23G0716(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSI-11142
Device Lot Number71F23G0716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown